Tornadoes · United States · Missouri · 2007
EF0 tornado, Marshfield, Missouri, June 30, 2007
This EF0 tornado ran 0.1 miles across Webster County on June 30, 2007, touching down at 5:40 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- June 30, 2007
- Touchdown
- 5:40 PM CDT (22:40 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Webster County
- Touchdown point
- 37.340, -92.910
- Lift-off point
- 37.340, -92.910
- Record number
- 0706301640-01
What the Weather Service recorded
A near tropical like airmass combined with unseasonably strong wind shear to produce organized thunderstorms across the Ozarks. Mostly flash flooding occurred in response to these storms, however, a few tornadoes also developed.
A brief tornado touched down on the southeast side of Marshfield along Playschool Road. No damage resulted from this weak EF-0 tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
30 minutes of warning. NWS SGF issued a tornado warning for this county at 22:10 UTC, 30 minutes before the tornado touched down, in force until 23:15 UTC.
The county was under a tornado watch, issued at 19:21 UTC and running to 01:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:21 UTC | 01:00 UTC | Tornado Watch | SGF |
| 21:58 UTC | 04:00 UTC | Flash Flood Warning | SGF |
| 22:10 UTC | 23:15 UTC | Tornado Warning | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at Jun 30, 3:55 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 30, 3:55 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT SAT JUN 30 2007
.DISCUSSION...
MAIN CHALLENGES/HIGHLIGHTS IN THIS FORECAST PACKAGE WILL BE
TORNADO THREAT THIS AFTERNOON AND EARLY EVENING AND THE ON GOING
FLOOD THREAT OVER SOUTHEAST KANSAS AND WESTERN MISSOURI.
A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE REGION TODAY.
AN UPPER LEVEL AND SURFACE LOW OVER NORTH CENTRAL OKLAHOMA WITH A
SURFACE WARM FRONT EXTENDING THROUGH THE CWA. THESE FEATURES
CONTINUE TO BE THE FOCUS FOR THUNDERSTORM DEVELOP THIS ACTIVITY.
TODAY WIND SHEAR HAS DEVELOP OVER THE CWA WITH 30 TO 40 KT 0-6KM
BULK SHEAR. THIS HAS ALLOWED FOR MORE ORGANIZED STORMS TO DEVELOP
THIS AFTERNOON. ALONG WITH THE SHEAR...LCL HEIGHTS HAVE LOW DUE TO
THE MOIST AIRMASS. WITH ALL OF THIS IN PLACE TORNADO STORMS HAVE
DEVELOP ACROSS SOUTHWEST MISSOURI. THE TORNADO THREAT WILL
CONTINUE INTO THE EARLY EVENING. A TORNADO WATCH HAS BE ISSUED
THROUGH 8 PM THIS EVENING.
OVERNIGHT A VERY SIMILAR TO LAST NIGHT...WITH A CLUSTER OF STORMS
FORM OVER EASTERN KANSAS. THIS ACTIVITY WILL SLOW SHIFT TO THE
EAST OVERNIGHT. VERY HEAVY RAINFALL AND FLASH FLOOD WITH BE LIKELY
OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THIS ACTIVITY WILL
CONTINUE INTO TOMORROW MORNING. TOMORROW AFTERNOON THE UPPER LEVEL
LOW WILL SHIFT TO THE SOUTH WITH THE RAIN ALSO SHIFTING TO THE
SOUTH. SCATTERED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ACROSS
THE ENTIRE CWA TOMORROW. HAVE EXTENDED THE FLASH FLOOD WATCH
THROUGH 1 PM ON SUNDAY.
AN UPPER LEVEL RIDGE WILL TRY TO BUILD INTO THE REGION ON MONDAY
WITH DRIER AIR WORKING INTO CENTRAL MISSOURI. MORE MOISTURE WILL
REMAIN ALONG THE ARKANSAS BORDER ALONG FOR SCATTERED THUNDERSTORMS
TO DEVELOP OVER EXTREME SOUTHERN MISSOURI. THE NEXT GOOD CHANCE OF
RAIN WILL BE ON THURSDAY WHEN A COLD FRONT DROPS THROUGH THE CWA.
WISE
&&
.AVIATION...
FOR THE 12Z TAFS...LOWER STRATUS IS EXPECTED TO PERSIST AT
SPRINGFIELD FOR JUST THE FIRST FEW HOURS OF THE TAF CYCLE BEFORE
MIXING OUT WITH DAYTIME HEATING. OTHERWISE EXPECT MAINLY MVFR
CEILINGS WITH A CONTINUED MENTION OF VICINITY SHOWERS AND TEMPO
STORMS FOR BOTH SPRINGFIELD AND JOPLIN.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR MOZ055-056-
066>069-077>081-088>091-093>095-101>104.
KS...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Jun 30, 3:29 PM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 329 PM CDT SAT JUN 30 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 329 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...WIND GUSTS OVER 60 MPH AND VERY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: STRONG THUNDERSTORMS WILL CONTINUE TO MOVE AND DEVELOP OVER SOUTHEAST KANSAS AND SOUTHWESTERN AND CENTRAL MISSOURI THROUGH 8 PM THIS EVENING. DISCUSSION: A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER LEVEL LOW AND A SURFACE WARM FRONT OVER THE AREA...HAS ALLOWED FOR TORNADIC STORMS TO DEVELOP OVER SOUTHWEST MISSOURI THIS AFTERNOON. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE TO THE NORTHEAST THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE POTENTIAL OF DANGEROUS FLOODING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI THROUGH THE OVERNIGHT HOURS. STORMS WILL CONTINUE TO DEVELOP AND MOVE THROUGH SOUTHEAST KANSAS...WESTERN AND CENTRAL MISSOURI THROUGH THE OVERNIGHT HOURS. SCATTERED THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL MISSOURI THROUGH THE EVENING HOURS. VERY HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE TO BE LIKELY OVER SOUTHEAST KANSAS AND WESTERN MISSOURI WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL ONCE AGAIN BE POSSIBLE. MOST RIVERS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ARE ALREADY AT FLOOD STAGE. WITH CONTINUED HEAVY RAINFALL TODAY AND TONIGHT...SIGNIFICANT RISES IN THE MARMATON AND LITTLE OSAGE RIVERS WILL CONTINUE THROUGH TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ONGOING HEAVY RAINFALL WILL BE POSSIBLE SUNDAY MORNING OVER SOUTHEAST KANSAS AND WESTERN MISSOURI BEFORE GRADUALLY ENDING BEFORE NOON. OTHER SCATTERED STORMS WILL LIKELY REDEVELOP IN THE AFTERNOON WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE ONCE AGAIN. THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA THURSDAY AS A COLD FRONT DROPS THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN THE NEXT THREE HOURS OVER SOUTHWEST AND CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jun 30, 4:42 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
442 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM FUNNEL CLOUD 6 E PLEASANT HOPE 37.46N 93.16W
06/30/2007 DALLAS MO EMERGENCY MNGR
REPORTED NEAR HWY 215 AT POLK AND DALLAS COUNTY LINE
&&
WDLocal storm report, Jun 30, 4:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TORNADO 1 S PLEASANT HOPE 37.45N 93.27W
06/30/2007 POLK MO AMATEUR RADIO
ON THE GROUND WITH DEBRIS AT H HWY AND 215
&&
WDLocal storm report, Jun 30, 5:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 2 SW PONCE DE LEON 36.86N 93.38W
06/30/2007 STONE MO EMERGENCY MNGR
IN ABESVILLE SEVERAL ROADS ARE COVERED WITH WATER
&&
WDLocal storm report, Jun 30, 5:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM FLASH FLOOD PLEASANT HOPE 37.46N 93.27W
06/30/2007 POLK MO EMERGENCY MNGR
SERIOUS FLOODING WITH ROAD DAMAGE AND FLOWING WATER
ACROSS MANY PORTIONS OF SOUTHERN POLK COUNTY ROADS
&&
WDLocal storm report, Jun 30, 5:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM FLASH FLOOD FAIR GROVE 37.38N 93.15W
06/30/2007 GREENE MO AMATEUR RADIO
FLOODING OVER SEVERAL ROADS INCLUDING 13 AND WW
&&
WDLocal storm report, Jun 30, 5:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD 1 N MARSHFIELD 37.35N 92.91W
06/30/2007 WEBSTER MO AMATEUR RADIO
AT W HWY
&&
WDThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
10.7 hours before the tornado, 93 km from the path. June 30, 2007.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -36 J/kg
- Surface CAPE
- 442 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
- 0-3 km lapse rate
- 5.2 K/km
Springfield, MO (KSGF), 00:00Z
1.3 hours after it, 93 km from the path. July 1, 2007.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -39 J/kg
- Surface CAPE
- 195 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
- 0-3 km lapse rate
- 5.2 K/km
The radar
The Springfield radar (KSGF), 45 km away, was scanning. The volume nearest the touchdown began at 22:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:00 UTC | TSTM WND DMG | Cave Springs | Greene, MO | LARGE LIMB DOWN. |
| 20:25 UTC | TORNADO | 2 Sw Ozark | Christian, MO | POSSIBLE BRIEF TOUCHDOWN. |
| 20:30 UTC | FLASH FLOOD | 6 E Walnut Grove | Greene, MO | FLOODING REPORTED ACROSS FARM ROAD 2 TWO MILES EAST OF Z HIGHWAY. |
| 20:36 UTC | FUNNEL CLOUD | 2 W Ozark | Christian, MO | FUNNEL CLOUD WITH POSSIBLE DEBRIS AT HWY 65 AND 14. |
| 20:58 UTC | FLASH FLOOD | 4 Nw Ozark | Christian, MO | STREET FLOODING AND DITCHES FULL OF WATER NEAR HWYS MM AND CC |
| 21:02 UTC | FLASH FLOOD | 1 W Brighton | Polk, MO | HIGHWAY 13 AT HIGHWAY 215 WATER OVER THE ROAD AND IMPASSABLE TO MOTORISTS. |
| 21:10 UTC | TSTM WND DMG | Pleasant Hope | Polk, MO | TREES DOWN. |
| 21:11 UTC | FUNNEL CLOUD | 1 N Pleasant Hope | Polk, MO | TWO WALL CLOUDS REPORTED. ONE TO THE NORTH AND ONE TO THE SOUTHEAST OF TOWN. |
| 21:38 UTC | FUNNEL CLOUD | 6 E Pleasant Hope | Dallas, MO | REPORTED NEAR HWY 215 AT POLK AND DALLAS COUNTY LINE |
| 21:45 UTC | TORNADO | 1 S Pleasant Hope | Polk, MO | ON THE GROUND WITH DEBRIS AT H HWY AND 215 |
| 22:00 UTC | TSTM WND DMG | Sparta | Christian, MO | FEW TREES SNAPPED. MINOR DAMAGE TO PORCH AND ROOF. |
| 22:18 UTC | FLASH FLOOD | Pleasant Hope | Polk, MO | SERIOUS FLOODING WITH ROAD DAMAGE AND FLOWING WATER ACROSS MANY PORTIONS OF SOUTHERN POLK COUNTY ROADS |
| 22:23 UTC | FLASH FLOOD | Fair Grove | Greene, MO | FLOODING OVER SEVERAL ROADS INCLUDING 13 AND WW |
| 22:25 UTC | FUNNEL CLOUD | 1 N Marshfield | Webster, MO | AT W HWY |
| 22:40 UTC | TORNADO | Se Marshfield | Webster, MO | POSSIBLE TORNADO ON THE GROUND NEAR PLAYSCHOOL RD |
| 22:48 UTC | FUNNEL CLOUD | 4 E Marshfield | Webster, MO | NEAR HWY MARKER 104 ON I44 |
| 22:55 UTC | FUNNEL CLOUD | 1 N Dogwood | Douglas, MO | |
| 23:03 UTC | FLASH FLOOD | 3 E Marshfield | Webster, MO | WATER ACROSS ROAD CAUSING FLOODING |
| 23:05 UTC | FLASH FLOOD | 5 Se Marshfield | Webster, MO | PORTIONS OF HWY 38 COVERED WITH WATER |
| 23:10 UTC | FLASH FLOOD | Marshfield | Webster, MO | FLOODING IN THE CITY OF MARSHFIELD. |
| 23:39 UTC | FLASH FLOOD | Marshfield | Webster, MO | *** 3 INJ *** CAR WAS SWEPT OFF OF A ROAD. |
| 00:07 UTC | FLASH FLOOD | Highlandvi | Christian, MO | STORM TOTAL RAINFALL WAS 4.80 INCHES |
| 01:30 UTC | FLASH FLOOD | Elkland | Webster, MO | GIVINS AND SHADY GROVE RD FLOODED LOW WATER CROSSINGS NEAR ELKLAND. |
| 01:30 UTC | FLASH FLOOD | Marshfield | Webster, MO | STORAGE BUILDING NEAR WALMART FLOODED. FAIRGROUNDS FLOOED WITH A SEGMENT OF FENCE WASHED AWAY. SEVERAL LOW WATER CROSSINGS FLOODED ALONG AND NEAR VINEYARD RD. LIFT STATION AT WATER TREATMENT PLANT FLOODED WITH SEWAGE BAC |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of June 30, 2007
2 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.